MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 -3; PRSTHSS,HIP,SMCNSTRND,MTLPLYMR,POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 -3; PRSTHSS,HIP,SMCNSTRND,MTLPLYMR,POROUS UNCEMENTED
Catalog Number 71302803
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a fall.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the returned bi-polar component was returned assembled with internal polyethylene components fully locked in place.Visually no damage to the component was observed.Visual examination on the head component did not find any damage.The head was place in the opening of the bi-polar component through which it would have had to pass in order to disassemble.This demonstrates the head diameter was large enough to be constrained within the bi-polar component as designed.No deviations of material or manufacturing process are indicated for these components.No conclusions as to the cause of this issue can be determined.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed parts did not reveal additional complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HD 28 -3
Common Device Name
PRSTHSS,HIP,SMCNSTRND,MTLPLYMR,POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7509200
Report Number1020279-2018-00912
Device Sequence Number16436530
Product Code LPH
UDI-Device Identifier03596010194121
UDI-Public03596010194121
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number71302803
Device Lot Number17JM17871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2018
Supplement Date Received by Manufacturer04/28/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date11/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR